MAUDE Adverse Event Report: CARL ZEISS MEDITEC AG (OBERKOCHEN) ARTEVO 750/850; OPHTHALMIC SURGICAL MICROSCOPE

CARL ZEISS MEDITEC AG (OBERKOCHEN) ARTEVO 750/850; OPHTHALMIC SURGICAL MICROSCOPE
Model Number 6649
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Phototoxicity (2165)
Date of Event 04/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A health care professional (hcp) reported that a patient developed phototoxicity from a vitrectomy surgery involving the use of an artevo 750 / 850.The case was about 1:45 hours in length and no unusual medications were used.The patient had a straightforward vitrectomy without complications or even contact with the macular surface.However, about 1 month postop, the patient has paracentral vision changes as well as changes to the ellipsoid zone on ocular coherence tomography.
 
Additional Manufacturer Narrative
The reported issue seems to stem from the use of endo-illumination in a complex vitrectomy procedure rather than a malfunction of the artevo 750 microscope.
 
Additional Manufacturer Narrative
Field b4: date of this report field d4: added "model number (6649) and udi number (b)(4)." field d9: updated to "yes" field g3: updated "date received by manufacturer" 05/30/2025 field g6: updated to "follow-up # 1" and "30-day" field h2: selected correction to add "device evaluation summary" and "additional information" to add the model number and the udi number.Field h3: updated to "yes".Field h11: added description of changes.
 
Additional Manufacturer Narrative
Field b3: corrected "date of event" from 04/30/2025 to 04/01/2025.Field g6: updated to "follow-up # 2" and "30-day".

Brand Name
ARTEVO 750/850
Common Device Name
OPHTHALMIC SURGICAL MICROSCOPE
Manufacturer (Section D)
CARL ZEISS MEDITEC AG (OBERKOCHEN)
rudolf-eber-strasse 11
oberkochen, baden-wuerttemberg 73447
GM  73447
Manufacturer (Section G)
CARL ZEISS MEDITEC AG (OBERKOCHEN)
rudolf-eber-strasse 11
oberkochen, baden-wuerttemberg 73447
GM   73447
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key22115938
Report Number9615010-2025-00010
Device Sequence Number4122862
Product Code HRM
UDI-Device Identifier04049539066497
UDI-Public4049539066497
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6649
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer05/30/2025
Not provided
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date05/30/2025
07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Disability;
Patient SexUnknown